Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Enbrel patient with blister like sores on the face, upper chest and scalp. What are these?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
I am an enbrel patient. I have started having blister like sores on my face and upper chest and scalp. Any ideas as what this could be? I am trying to get an appointment with a dermatologist. The ones on my scalp can get sore and abscessed. the ones on my face and chest are more like a sore/blister.Thanks so much, XXXXXX ( I am 60}
Posted Mon, 8 Apr 2013 in Skin Hair and Nails
Answered by Dr. Tanusree Biswas 2 hours later

Thanks for sharing your concern.

I assume you are taking Enbrel for the Rheumatoid arthritis you have. You must know that ENBREL can lower the ability of your immune system to fight infections. Since you are diabetic as well, you are more susceptible to infections caused by viruses, fungi or bacteria.
It does not look like any of the other medications might be responsible.

However, there can be any independent reason for the blister/ sores you have. The one in the picture looks like a folliculitis and it should be fine with oral antibiotics.

If having any blistering in the chest /scalp you mention, there is also possibility that you may be having Pemphigus , which is an auto immune blistering disorder of the skin.

In any case, it is important you see your dermatologist early, as a close monitoring for any skin/systemic changes is very important for any person taking Eternacept.

I hope this information is beneficial to you. I will be happy to answer your follow up questions.

Wish you good health,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor